Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 1, 2009, 1:32 PM CST for 16 counties in Florida. It took effect at Mar 2, 2009, 10:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 1:32 PM CST (19:32 UTC)
- In effect from
- Mar 2, 2009, 10:00 AM CST
- Expired
- Mar 2, 2009, 7:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -284 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 011932 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 232 PM EST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM CST/ MONDAY FOR ALL FLORIDA ZONES DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR ALL FLORIDA ZONES DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY FOR ALL OF SOUTHEAST ALABAMA...AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...OFFSHORE WINDS WILL REMAIN STRONG INTO TONIGHT BEFORE DECREASING OVER THE NEXT FEW DAYS. A MUCH DRIER AND COOLER AIRMASS WILL BECOME ENTRENCHED ACROSS THE FORECAST AREA INTO THE FIRST HALF OF THE WORK WEEK WITH RED FLAG CONDITIONS ACROSS NORTH FLORIDA ON MONDAY. THE AIRMASS WILL DRY OUT FURTHER ON TUESDAY WITH RED FLAG CONDITIONS EXPECTED TO SPREAD INTO ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. AT THIS TIME...CONDITIONS ALSO APPEAR CONDUCIVE FOR RED FLAG CONDITIONS OVER NORTH FLORIDA ON WEDNESDAY BEFORE THE AIRMASS BEGINS TO MOISTEN UP. FLZ007>019-026>029-034-020845- /O.UPG.KTAE.FW.A.0031.090302T1600Z-090303T0000Z/ /O.NEW.KTAE.FW.W.0037.090302T1600Z-090303T0100Z/ /O.NEW.KTAE.FW.A.0032.090303T1500Z-090304T0100Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 232 PM EST SUN MAR 1 2009 /132 PM CST SUN MAR 1 2009/ ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM CST/ MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM CST/ MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-020845- /O.NEW.KTAE.FW.A.0032.090303T1800Z-090304T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 232 PM EST SUN MAR 1 2009 /132 PM CST SUN MAR 1 2009/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
3 follow-up statements
000 WWUS82 KTAE 020027 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 727 PM EST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM CST/ MONDAY FOR ALL FLORIDA ZONES DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR ALL FLORIDA ZONES DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY FOR ALL OF SOUTHEAST ALABAMA...AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...NORTHWEST WINDS WILL REMAIN GUSTY TONIGHT BEFORE DECREASING OVER THE NEXT FEW DAYS. A MUCH DRIER AND COOLER AIRMASS WILL BECOME ENTRENCHED ACROSS THE FORECAST AREA INTO THE FIRST HALF OF THE WORK WEEK WITH RED FLAG CONDITIONS ACROSS NORTH FLORIDA ON MONDAY. THE AIRMASS WILL DRY OUT FURTHER ON TUESDAY WITH RED FLAG CONDITIONS EXPECTED REGION-WIDE. AT THIS TIME... CONDITIONS ALSO APPEAR CONDUCIVE FOR RED FLAG CONDITIONS OVER NORTH FLORIDA ON WEDNESDAY BEFORE THE AIRMASS BEGINS TO MOISTEN UP. FLZ007>019-026>029-034-021230- /O.CON.KTAE.FW.W.0037.090302T1600Z-090303T0100Z/ /O.CON.KTAE.FW.A.0032.090303T1500Z-090304T0100Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 727 PM EST SUN MAR 1 2009 /627 PM CST SUN MAR 1 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM CST/ MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM CST/ MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-021230- /O.CON.KTAE.FW.A.0032.090303T1800Z-090304T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 727 PM EST SUN MAR 1 2009 /627 PM CST SUN MAR 1 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAMSKI
000 WWUS82 KTAE 020724 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 AM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 8 PM EST /7 PM CST/ THIS EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE FOR LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND SOUTHEAST ALABAMA FOR LOW RELATIVE HUMIDITY... .DISCUSSION...DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE LOW RELATIVE HUMIDITY TODAY AND TUESDAY. FLZ007>019-026>029-034-022100- /O.CON.KTAE.FW.W.0037.090302T1600Z-090303T0100Z/ /O.CON.KTAE.FW.A.0032.090303T1500Z-090304T0100Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 224 AM EST MON MAR 2 2009 /124 AM CST MON MAR 2 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 8 PM EST /7 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT LATE THIS MORNING OR EARLY AFTERNOON...AND REMAIN BELOW THIS LEVEL THROUGH MOST OF THE AFTERNOON. SIMILAR CONDITIONS ARE POSSIBLE TUESDAY...AND THE FIRE WEATHER WATCH MAY BE UPGRADED TO A RED FLAG WARNING LATER TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. WATCH FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-022100- /O.CON.KTAE.FW.A.0032.090303T1800Z-090304T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 224 AM EST MON MAR 2 2009 /124 AM CST MON MAR 2 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE RELATIVE HUMIDITY MAY DROP BELOW 25 PERCENT EARLY TUESDAY AFTERNOON...AND REMAIN BELOW THIS LEVEL THROUGH MUCH OF THE AFTERNOON. THE FIRE WEATHER WATCH MAY BE UPGRADED TO A RED FLAG WARNING LATER TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. WATCH FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FOURNIER
000 WWUS82 KTAE 021936 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 236 PM EST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING FOR THE FLORIDA BIG BEND AND PANHANDLE FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 8 PM EST /7 PM CST/ TUESDAY FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ TUESDAY FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY DRY AIRMASS IN PLACE ALONG WITH A GRADUAL WARMING TREND WILL PRODUCE LOW RELATIVE HUMIDITY VALUES THAT WILL EXCEED RED FLAG CRITERIA FOR THE ENTIRE TRI-STATE REGION TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY. FLZ007>019-026>029-034-030100- /O.UPG.KTAE.FW.A.0032.090303T1500Z-090304T0100Z/ /O.NEW.KTAE.FW.W.0038.090303T1500Z-090304T0100Z/ /O.NEW.KTAE.FW.A.0033.090304T1600Z-090305T0000Z/ /O.CON.KTAE.FW.W.0037.000000T0000Z-090303T0100Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 236 PM EST MON MAR 2 2009 /136 PM CST MON MAR 2 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 8 PM EST /7 PM CST/ TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 8 PM EST /7 PM CST/ TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>148-155>161-030100- /O.UPG.KTAE.FW.A.0032.090303T1800Z-090304T0000Z/ /O.NEW.KTAE.FW.W.0038.090303T1800Z-090304T0000Z/ /O.NEW.KTAE.FW.A.0033.090304T1800Z-090304T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 236 PM EST MON MAR 2 2009 /136 PM CST MON MAR 2 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ TUESDAY... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /12 PM CST/ TO 7 PM EST /6 PM CST/ TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 1, 1:30 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 1, 1:30 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST SUN MAR 1 2009
** UPDATE **
HENRY COUNTY ALABAMA EMERGENCY MANAGER CALLED TO REPORT THAT
THEY WERE GETTING MODERATE TO HEAVY SNOWFALL RATES WITH THE BAND
OF SNOW THAT MOVED IN FROM THE NORTH. TEMPERATURES AT THE TIME
WERE IN THE UPPER 30S BUT THE SNOW WILL CONTINUE FOR THE NEXT
SEVERAL HOURS AND TEMPERATURES WILL BE DROPPING INTO THE MID 30S
BEFORE THE SNOW MOVES OUT OF THE REGION. WE WENT AHEAD AN ISSUED
A WINTER WEATHER ADVISORY FOR ALL SE AL ZONES AND GENERALLY NORTH
OF A LINE FROM THE CITIES BLAKELY AND TIFTON IN OUR GEORGIA ZONES.
SEE A LISTING OF COUNTIES IMPACTED IN OUR WWA SECTION BELOW.
...SENT EARLIER...
.SYNOPSIS...AT 1 PM EST...THE UPPER LOW HAS MOVED EAST TO A POSITION
NEAR MACON GEORGIA. THIS DISTURBANCE IS RESPONSIBLE FOR THE
UNSEASONABLY COLD TEMPERATURES AND BRISK WINDS GUSTING AS HIGH AS 40
MPH TODAY. NOT ONLY THAT BUT THERE WERE SEVERAL SIGHTINGS OF LIGHT
SNOW OR FLURRIES ACROSS OUR SOUTHEAST ALABAMA ZONES AS WELL AS
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. LOCAL AND UPSTREAM
RADARS AT 1 PM SHOWS RETURN ECHOES EXCLUSIVITY IN THE FORM OF SNOW
OVER EAST CENTRAL ALABAMA AND WEST CENTRAL GEORGIA. THE SNOW IS
ACCUMULATING ON THE GROUND WELL TO THE NORTH OF OUR CWA WHERE
TEMPERATURES ARE IN THE LOWER 30S. AT LAST REPORT...AUBURN HAD
BETWEEN 1 TO 2 INCHES AND IT IS STILL SNOWING HEAVILY IN AND AROUND
THE COLUMBUS AREA WHERE EARLIER THEY REPORTED A THUNDER SNOWSTORM.
HOWEVER...NO ACCUMULATIONS IN OUR TRI-STATE REGION WHERE
TEMPERATURES WERE HOLDING IN THE UPPER 30S TO LOWER 40S. THE ONE
CONCERN IS A BAND OF LIGHT TO MODERATE SNOW APPROACHING OUR
NORTHWEST GEORGIA ZONES WHERE THE TEMPERATURE AT EUFAULA ALABAMA
(JUST NORTH OF HENRY COUNTY) IS 36 DEGREES. WE WILL MONITOR THIS
BAND CLOSELY AS IT MOVES INTO SOUTHEAST ALABAMA AND OUR NORTHWEST
GEORGIA ZONES.
&&
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...THE CURRENT THINKING
IS THAT LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE OFF AND ON
OVER OUR SOUTHEAST ALABAMA ZONES AND THE NORTHERN TIER GEORGIA ZONES
THIS EVENING AND THEN ONLY OVER THE NORTHERNMOST GEORGIA ZONES UNTIL
AROUND MIDNIGHT. THE TEMPERATURES DURING THAT TIME FRAME ARE STILL
FORECAST TO BE AT LEAST IN THE MID 30S SO LITTLE OR NO ACCUMULATIONS
ARE EXPECTED. SKIES WILL CLEAR FROM WEST TO EAST AS THE UPPER LOW
DEPARTS WELL TO OUR NORTHEAST OVERNIGHT. AS THE SKIES CLEAR...THE
TEMPS WILL DROP BELOW THE FREEZING MARK AT ALL LOCATIONS...EXCEPT
THE IMMEDIATE FLORIDA COAST BY DAYBREAK MONDAY. SINCE WE ARE NOW IN
THE MONTH OF MARCH...OUR LOCAL POLICY IS TO ISSUE FREEZE WARNINGS
FOR EVERY FORECAST FREEZE OCCURRENCE. THUS...A FREEZE WARNING WILL
BE POSTED FOR ALL ZONES TONIGHT. MEANWHILE...THE WIND ADVISORY WILL
CONTINUE IN EFFECT UNTIL 7 PM THIS EVENING. WINDS WILL NOT
COMPLETELY DIMINISH BUT WE ARE NOT EXPECTING WIND CHILL CRITERIA TO
BE MET. IT WILL BE SUNNY ON MONDAY BUT STILL WELL BELOW CLIMO AS
AFTERNOON TEMPS ONLY REACH THE LOWER TO MID 50S. ANOTHER LIGHT
FREEZE IS EXPECTED MONDAY NIGHT WITH THE NORMALLY COLDER LOCATIONS
POSSIBLY EXPERIENCING HARD FREEZE CONDITIONS.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...THE 00 UTC GFS...ECMWF...
AND GFS ENSEMBLE MEAN ARE IN GOOD AGREEMENT THROUGH SATURDAY
MORNING...AS THEY ALL FORECAST DEEP LAYER RIDGING TO DEVELOP OVER
THE SOUTHEAST. THIS MEANS FAIR WEATHER AND A WARMING TREND THROUGH
THE PERIOD. DIFFERENCES ARISE LATE NEXT WEEKEND AS THE ECMWF BREAKS
DOWN THE RIDGE AND ALLOWS A COLD FRONT TO COME THROUGH OUR
AREA...WHILE THE GFS AND ENSEMBLE MEAN MAINTAIN THE DEEP LAYER
RIDGING AND FAIR/WARM WEATHER. THE MAJORITY WILL RULE FOR NOW SO WE
WILL FORECAST NICE EARLY SPRING WEATHER.
&&
.MARINE...GALE CONDITIONS WILL CONTINUE AT LEAST INTO THE EARLY
EVENING. WINDS AS OF 1 PM WERE STILL GUSTING OVER 35 KTS AT THE
BUOYS. THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY
FOR ALL LEGS UNTIL AT LEAST UNTIL MONDAY AFTERNOON. WINDS AND SEAS
WILL GRADUALLY DIMINISH BELOW HEADLINE CRITERIA BY LATE MONDAY OR
TUESDAY.
&&
.AVIATION...IN WAKE OF COLD FRONT...GUSTY NORTHWEST WINDS UP TO 20
MPH WITH GUSTS UP TO 35 MPH EXPECTED UNTIL LATE EVENING...THEN WINDS
WILL SLOWLY DECREASE AND GUSTS END BY OVERNIGHT. WINDS WILL PICK UP
SOME MON 13Z-18Z. MVFR CIGS TO LINGER (2-3K) BEFORE CLEARING OUT
FROM W-E BEGINNING AROUND MIDNIGHT. THEN CLEAR SKIES THRU PERIOD.
&&
.FIRE WEATHER...A MUCH DRIER AND COOLER AIRMASS IN THE WAKE OF THE
STRONG COLD FRONT THAT MOVED THROUGH EARLY THIS MORNING WILL LEAD TO
RED FLAG CONDITIONS ACROSS OUR FLORIDA ZONES MONDAY AFTERNOON SO WE
ARE UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING. RED FLAG
CONDITIONS ARE POSSIBLE OVER ALL OF OUR CWA TUESDAY AFTERNOON AND A
FIRE WEATHER WATCH WILL BE IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 27 55 27 58 28/ 00 00 00 00 00
PANAMA CITY 33 54 33 59 35/ 00 00 00 00 00
DOTHAN 28 50 27 55 32/ 00 00 00 00 00
ALBANY 27 50 27 56 28/ 20 00 00 00 00
VALDOSTA 30 52 27 57 29/ 10 00 00 00 00
CROSS CITY 27 56 26 59 28/ 00 00 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM CST MONDAY FOR
THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...CALHOUN...
CLAY...COLQUITT...COOK...DOUGHERTY...EARLY...IRWIN...LEE...
MILLER...MITCHELL...QUITMAN...RANDOLPH...TERRELL...TIFT...
TURNER...WORTH.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FREEZE WARNING FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST
/8 AM CST/ MONDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 11 AM EST /10 AM CST/ TO 8 PM EST /7 PM
CST/ MONDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ALL ZONES.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST MONDAY
FOR ALL ZONES.
&&
BLOCK/BARRYHazardous weather outlook, Mar 1, 5:42 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 642 AM EST SUN MAR 1 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-021145- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 642 AM EST SUN MAR 1 2009 /542 AM CST SUN MAR 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...GALE WARNING AND WIND ADVISORY TODAY... ...HIGH RISK OF RIP CURRENTS ALONG THE PANHANDLE COAST... ...LIGHT SNOW POSSIBLE IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA TODAY... A STRONG COLD FRONT MOVED THROUGH THE REGION EARLY THIS MORNING. VERY COLD AIR AND WINDY CONDITIONS HAVE DEVELOPED ACROSS THE REGION BEHIND THIS FRONT...AND SNOW HAS BEEN REPORTED AT NUMEROUS SITES IN SOUTHERN AND CENTRAL ALABAMA...IN ASSOCIATION WITH AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THIS SNOW MAY MAKE IT INTO SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...AND PERHAPS A FEW FLURRIES EVEN AS FAR SOUTH AS INLAND PORTIONS OF THE FLORIDA PANHANDLE THIS MORNING. BECAUSE THE SURFACE WILL REMAIN ABOVE FREEZING...LITTLE IF ANY ACCUMULATION OF SNOW IS EXPECTED. ANY SNOW THAT DEVELOPS WILL END LATER TODAY. ELSEWHERE...IT WILL BE MOSTLY CLOUDY...WINDY...AND COLD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LIGHT FREEZES ARE POSSIBLE MONDAY AND TUESDAY MORNINGS. OTHERWISE...FAIR WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:17 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 43 min |
| Feb 28, 7:40 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 35 min |
| Feb 28, 8:05 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 40 min |
| Feb 28, 8:17 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 28 min |
| Feb 28, 8:42 PM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 48 min |
| Feb 28, 9:21 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 39 min |
| Feb 28, 10:46 PM CST | Special Marine Warning | TAE | 119 min | |
| Mar 1, 4:15 AM CST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Mar 1, 1:32 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Mar 1, 1:48 PM CST | Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 18 hr |
| Mar 1, 2:17 PM CST | Small Craft Advisory | TAE | 24 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.